Economics at your fingertips  

Statistical Efficiency of Double-Bounded Dichotomous Choice Contingent Valuation

Michael Hanemann (), John Loomis and Barbara Kanninen

American Journal of Agricultural Economics, 1991, vol. 73, issue 4, 1255-1263

Abstract: The statistical efficiency of conventional dichotomous choice contingent valuation surveys can be improved by asking each respondent a second dichotomous choice question which depends on the response to the first question—if the first response is "yes," the second bid is some amount greater than the first bid; while, if the first response is "no," the second bid is some amount smaller. This "double-bounded" approach is shown to be asymptotically more efficient than the conventional, "singlebounded" approach. Using data from a survey of Californians regarding their willingness to pay for wetlands in the San Joaquin Valley, we show that, in a finite sample, the gain in efficiency can be very substantial.

Date: 1991
References: Add references at CitEc
Citations: View citations in EconPapers (502) Track citations by RSS feed

Downloads: (external link) (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu

More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

Page updated 2023-09-20
Handle: RePEc:oup:ajagec:v:73:y:1991:i:4:p:1255-1263.